Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 30, 2007, 3:29 PM PDT for Elko County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 3:29 PM PDT (22:29 UTC)
- Expired
- Aug 30, 2007, 4:00 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 160 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 302230 SVRLKN NVC007-302300- /O.NEW.KLKN.SV.W.0006.070830T2229Z-070830T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITIES OF...WELLS...GIBBS RANCH... * UNTIL 400 PM PDT * AT 325 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES SOUTHWEST OF GIBBS RANCH TO 7 MILES SOUTH OF WELLS...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF RYNDON TO 7 MILES SOUTH OF WELLS...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WELLS BY 335 PM PDT... GIBBS RANCH BY 400 PM PDT... DAMAGING WINDS OVER 60 MPH WERE REPORTED IN DEETH WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR ELKO COUNTY. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4160 11518 4129 11432 4099 11499 4129 11572 TIME...MOT...LOC 2229Z 234DEG 41KT 4130 11556 4104 11488 $$ JMG
2 follow-up statements
000 WWUS55 KLKN 302244 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 344 PM PDT THU AUG 30 2007 NVC007-302300- /O.CON.KLKN.SV.W.0006.000000T0000Z-070830T2300Z/ ELKO NV- 344 PM PDT THU AUG 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL ELKO COUNTY... AT 342 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF GIBBS RANCH TO 11 MILES EAST OF WELLS...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF GIBBS RANCH TO 10 MILES WEST OF PEQUOP SUMMIT...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GIBBS RANCH BY 355 PM PDT... WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4160 11518 4129 11432 4099 11499 4129 11572 TIME...MOT...LOC 2244Z 234DEG 41KT 4140 11540 4114 11472 $$ JMG
000 WWUS55 KLKN 302259 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 358 PM PDT THU AUG 30 2007 NVC007-302308- /O.EXP.KLKN.SV.W.0006.000000T0000Z-070830T2300Z/ ELKO NV- 358 PM PDT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY EXPIRES AT 400 PM PDT... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR CENTRAL ELKO COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. WIND GUSTS TO 50 MPH AND VISIBILITIES REDUCED TO UNDER A MILE ARE STILL POSSIBLE AS THE STORM MOVES INTO NORTHEAST ELKO COUNTY. LAT...LON 4160 11518 4129 11432 4099 11499 4129 11572 TIME...MOT...LOC 2258Z 234DEG 41KT 4149 11522 4123 11455 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:33 PM PDT, 56 minutes earlier.
Area forecast discussion, Aug 30, 2:33 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT THU AUG 30 2007 .SYNOPSIS...THE THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTHERN AND CENTRAL NEVADA THROUGH FRIDAY EVENING. A DRYING TREND WILL BEGIN SATURDAY...WHICH WILL GRADUALLY MOVE THE THUNDERSTORM ACTIVITY OFF TO THE EAST. && .SHORT TERM...CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING AS A 55-60KT H3 JET PASSING OVER CENTRAL AND NORTHERN NEVADA BRINGS INSTABILITY TO THE REGION. THE COMBINATION OF THE RIGHT REAR QUAD OF THIS JET BEING CENTERED OVER THE SE CORNER OF ELKO COUNTY AT 06Z THIS EVENING...AND A STRONG VORT MAX POSITIONED OVER WHITE PINE COUNTY AT THE SAME TIME...MAY HELP KEEP THUNDERSTORM ACTIVITY GOING BEYOND SUNSET OVER EASTERN NEVADA. MOISTURE AND INSTABILITY COMBINE ONCE AGAIN ON FRIDAY FOR THE CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS OVER MUCH OF NEVADA FOR FRIDAY...ESPECIALLY OVER HUMBOLDT COUNTY...AS LATEST MODEL RUNS SHOW SIGNIFICANTLY HIGHER AMOUNTS OF MOISTURE AND INSTABILITY. ROOD .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY...MODELS IN DECENT AGREEMENT THROUGH THE WEEKEND BUT THEN DIVERGE BY EARLY NEXT WEEK. H5 HIGH PRESSURE WILL DOMINATE THE SWRN CONUS UNTIL TUES BUT WITH RELATIVELY WEAK SWRLY WINDS ALOFT...MIDLEVEL MOISTURE IS FORECAST TO LINGER OVER THE ENTIRE AREA INTO SAT EVENING AND RESULT IN ISOLATED TO WIDELY SCT SHOWERS AND THUNDERSTORMS. AS AN UPPER LEVEL TROUGH DIGS TOWARD THE PACIFIC NW COAST ON SUN AFTERNOON...THE INSTABILITY AND MOISTURE PUSHES TO EAST ...WITH CONVECTIVE ACTIVITY OCCURRING MAINLY ACROSS NE AND EAST CNTRL NV ON SUN-MON AFTERNOONS AND THEN ERN WHITE PINE COUNTY ON TUES AFTERNOON. DAYTIME TEMPS ARE EXPECTED TO REMAIN 5-12 DEGREES ABOVE NORMAL THROUGH TUES IN MOST LOCATIONS. HOWEVER...BY TUES MODELS INDICATE H5 RIDGE WILL WEAKEN AND ALLOW UPPER LEVEL FLOW TO VEER TO THE W-NW AND BRING DRIER...COOLER AIR INTO THE GREAT BASIN REGION. AS THE RIDGE WEAKENS...12Z OPERATIONAL GFS SHOWS SIGNS OF THE FIRST COLD FRONT OF THE SEASON PUSHING INTO NWRN NV ON TUES AM AND THEN ADVANCING THROUGH CENTRAL NV ON WED. ATTM CAN EXPECT SYSTEM TO COME THROUGH OUR AREA DRY WITH SOME BREEZY W-NWRLY WINDS. WITH SIGNIFICANT TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF ON MOVEMENT OF THIS SYSTEM...WILL CONTINUE TO WATCH UPCOMING RUNS CLOSELY FOR RESOLUTION. HIGH/LOW TEMPS NEXT WED AND THURS WILL BE MUCH CLOSER TO NORMS FOR THIS TIME OF YEAR...LOW 80S AND LOW 40S. AWG && .AVIATION...AN UPPER LEVEL DISTURBANCE TRIGGERED ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN/CENTRAL NEVADA AND NORTHERN UTAH THIS AFTERNOON. THESE STORMS ARE MOVING IN A NORTHEASTERLY DIRECTION AND WILL LINGER UNTIL AROUND 10 PM THIS EVENING. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED IN AND NEAR THE STORMS. SCATTERED CONVECTIVE ACTIVITY WILL AGAIN DEVELOP ON FRIDAY AFTERNOON ACROSS ALL THREE TWEB ROUTES. AWG && .FIRE WEATHER...THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF LATER THIS EVENING...REFORMING ONCE AGAIN LATE FRIDAY MORNING OR EARLY AFTERNOON OVER MOST OF NORTHERN AND CENTRAL NEVADA. LATEST MODEL GUIDANCE NOW SHOWS QUITE A BIT OF MOISTURE MOVING INTO NORTHWEST NEVADA FRIDAY...FOR A HIGHER CHANCE OF WETTING RAINS THAN PREVIOUSLY FORECAST. A DRYING TREND WILL BEGIN SATURDAY...WITH THUNDERSTORMS CONFINED TO MAINLY EAST-CENTRAL AND EXTREME EASTERN NEVADA OVER THE WEEKEND AND ON MONDAY. ACROSS HUMBOLDT COUNTY ON SATURDAY...WINDS ARE EXPECTED TO INCREASE AND HUMIDITIES ARE EXPECTED TO BEGIN TO LOWER. AT THIS TIME HOWEVER WINDS LOOK TO BE SLIGHTLY BELOW CRITICAL LEVELS...AND HUMIDITIES ARE EXPECTED TO BE IN THE TEENS TO LOWER TWENTIES. FOR TUESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED TO EAST-CENTRAL NEVADA. AT THIS TIME...THE MIDDLE OF NEXT WEEK LOOKS DRY AND STABLE WITH COOLER AIR MOVING INTO THE REGION. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
In the hours before
Local storm report, Aug 30, 3:24 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
324 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST DEETH 41.07N 115.27W
08/30/2007 E60 MPH ELKO NV TRAINED SPOTTER
&&
GRZYWACZThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:59 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.